Alert archive / Massachusetts / Flood Watches in 2008
Flood Watch 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flood watch at Nov 25, 2008, 11:06 AM EST for 5 counties in Massachusetts; Hillsborough County, New Hampshire. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2008, 11:06 AM EST (16:06 UTC)
- Expired
- Nov 25, 2008, 1:56 PM EST
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Hillsborough County, NH
The radar
The Boston radar (KBOX), 52 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 4.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBOX 251606 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1106 AM EST TUE NOV 25 2008 MAZ005>007-014>016-018-019-NHZ012-252200- /O.NEW.KBOX.FA.A.0009.081125T1606Z-081125T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-EASTERN HILLSBOROUGH NH- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CAMBRIDGE...BOSTON...QUINCY...BROCKTON...PLYMOUTH... MANCHESTER...NASHUA 1106 AM EST TUE NOV 25 2008 ...FLOOD WATCH IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN MASSACHUSETTS... CENTRAL MIDDLESEX MA...EASTERN ESSEX MA...EASTERN NORFOLK MA... EASTERN PLYMOUTH MA...SOUTHEAST MIDDLESEX MA...SUFFOLK MA... WESTERN ESSEX MA AND WESTERN PLYMOUTH MA. IN SOUTHERN NEW HAMPSHIRE...EASTERN HILLSBOROUGH NH. * UNTIL 5 PM EST THIS AFTERNOON * A FLOOD WATCH FOR A FEW SMALL STREAMS IN COASTAL EASTERN MASSACHUSETTS AND THE NASHUA MANCHESTER CORRIDOR IS NOW IN EFFECT. STORM TOTALS BY SUNDOWN WILL AVERAGE 1.5 TO 3 INCHES. THE HEAVIEST RAIN MOST LIKELY WILL OCCUR IN PLYMOUTH COUNTY WHERE SPOT 3.5 INCH TOTALS ARE POSSIBLE. * DRYER AIR ALOFT IS WHIPPING ACROSS RHODE ISLAND AND WILL DIMINISH THE HOURLY RAINFALL RATES SOUTH OF BOSTON BETWEEN 1 AND 3 PM WITH A SIMILAR DIMINISHING TREND IN THE BOSTON TO NEWBURYPORT AND MANCHESTER NEW HAMPSHIRE REGION BETWEEN 3 PM AND 5 PM. * CONFIDENCE IN A FEW SMALL STREAMS GOING INTO FLOOD IS MODEST BUT SOME STREAMS HAVE SHOWN RAPID RISES THIS MORNING AND THESE MAY FLOOD SOMETIME THIS AFTERNOON. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ DRAG
1 follow-up statement
000 WGUS61 KBOX 251856 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 156 PM EST TUE NOV 25 2008 MAZ005>007-014>016-018-019-NHZ012-252000- /O.CAN.KBOX.FA.A.0009.000000T0000Z-081125T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-EASTERN HILLSBOROUGH NH- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CAMBRIDGE...BOSTON...QUINCY...BROCKTON...PLYMOUTH... MANCHESTER...NASHUA 156 PM EST TUE NOV 25 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE HAS BEEN CANCELED. THE HEAVIEST RAIN HAS OCCURRED AND WHILE THERE WILL BE INTERMITTENT HEAVY SHOWERS THROUGH 6 PM... RAINFALL WILL NOT BE ENOUGH TO PROMOTE SIGNIFICANT STREAM FLOODING. THERE WILL BE AREAS OF BRIEF POOR DRAINAGE STREET FLOODING AND PONDING ON AREA ROADS. RUNOFF FROM TODAYS 1.5 TO 3 INCH RAINS MAY FORCE NEAR BANK FULL STAGES OF A FEW SMALL STREAMS LATE TODAY BUT THE THREAT FOR MORE IMPORTANT FLOODING HAS LESSENED. $$ DRAG
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Nov 25, 9:49 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 25, 9:49 AM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
949 AM EST TUE NOV 25 2008
.SYNOPSIS...
COMPLEX LOW PRESSURE OVER THE NORTHEAST WILL DELIVER ABUNDANT
RAINFALL AND MILDER TEMPERATURES TO SOUTHERN NEW ENGLAND TODAY.
HEAVY RAINS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN
MASSACHUSETTS AND RHODE ISLAND TODAY ALONG WITH STRONG WINDS.
SEASONABLY COOL AND DRY AIR WILL PREVAIL DURING MID TO LATE WEEK.
A COLD FRONT WILL APPROACH THE AREA LATE FRIDAY OR EARLY SATURDAY
FOLLOWED BY PERHAPS ANOTHER FRONT ON MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
940 AM: WE HAVE ISOLATED REPORTS OF 46-51 MPH GUSTS AT NON ASOS
SITES AND ISOLATED LIMBS AND TREES DOWN...MAINLY ESSEX COUNTY 632AM
THRU NOW. NO FLOOD WATCH ISSUANCE YET. STILL EVALUATING. URBAN SMALL
STREAM PROBABLY WILL COVER BUT STILL EVALUATING.
900 AM: SKYWARN COORDINATOR IS IN THE OFFICE AND SO FAR NO REPORTS.
FRANCISTOWN NH HAD 1.5 INCHES LAST NIGHT. NO OTHER SNOW REPORTS
ATTM. ASHFIELD MA HAD 0.3 INCHES AND WORTHINGTON 0.1 INCHES.
SMALL STREAM FLOODING...MONITORING THE SMALL STREAMS IN BRISTOL AND
PLYMOUTH COUNTY AS WELL AS ABERJONA IN WINCHESTER FOR POTENTIAL
BANKFUL APPROACHES DURING MIDDAY.
810 AM: CONSIDERING FLOOD WATCH ISSUANCE FOR RI AND SE MASS WHERE
FLOOD GUIDANCE LOWEST...ESP BRISTOL...PLYMOUTH COUNTIES MASS AND KENT
PVD COUNTIES IN RI.
URBAN SMALL STREAM FLOOD ADVISORY HOLDS FOR NOW.
RADAR ESTIMATES ARE OVERALL UNDERESTIMATING IN KEY REGION OF RI AND
SE MASS. NARROW BANDS OF .5 TO .9 PER HOUR ARE DEVELOPING NORTHWARD.
BELOW FROM EARLIER MORNING SHIFT.
HEAVIEST RAINFALL TO BE FOCUSED ACROSS THIS AREA THROUGH EARLY
AFTERNOON AS PWAT PLUME NEAR 1.0 INCHES COMBINES WITH STRONG LEVEL
JET. CONTINUED THE ENHANCE WORDING OF LOCALLY HEAVY RAINFALL. WILL
A WIDESPREAD 1 TO 2 INCHES OF RAINFALL EXPECTED ACROSS RI AND
EASTERN MA WITH ISOLATED AMOUNTS UP TO 3 INCHES POSSIBLE. GIVEN FFG
IS 3 TO 4 INCHES IN 3-6 HRS AND THIS SYSTEM REMAINS SOMEWHAT
PROGRESSIVE...DECIDED TO HOLD OFF ON AN ADVISORY FOR THE MOMENT.
FARTHER TO THE WEST ACROSS CT/WESTERN MA INTO SW NH LESS RAINFALL IS
EXPECTED.
OTHER CONCERN TODAY ARE STRONG WINDS. PRES FALL MAX CENTER HAS
ALREADY SHIFTED INTO NORTHEAST MA AT 09Z. THIS HAS YIELDED A WIND
SHIFT LINE ACROSS MUCH OF RI /WEST OF NARR BAY/ WHERE WINDS HAVE
BECOME SOUTHWEST AND DIMINISHED TO ABOUT 10 KT AT WST/BID/UUU AND
MTP. THEREFORE...HAVE DROPPED WIND ADVISORY ACROSS THIS AREA. FARTHER
TO THE EAST INTO MA WINDS CONTINUE TO REMAIN STRONG WITH SPEEDS
HOVERING AROUND ADVISORY CRITERIA. THEREFORE HAVE LEFT PREVIOUS WIND
ADVISORIES FOR MA UP.
HOWEVER...00Z MODELS HAVE SHIFTED LOW LEVEL JET FARTHER EASTWARD AND
THIS IS CONFIRMED VIA LATEST PRES FALLS. THEREFORE...DOWNGRADED HIGH
WIND WATCH TO AN ADVISORY. NEXT SHIFT MAY HAVE TO TRIM WESTERN
PORTION FURTHER...AS STRONGEST WIND FIELDS AND GREATEST PRES
FALLS/LOW LEVEL WARM AIR ADVECTION ARE CONFINED TO EASTERN MA /ESP
THE COASTLINE/.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...COLD FRONT PUSHES OFFSHORE TONIGHT. LINGERING
SHOWERS POSSIBLE ACROSS EASTERN SECTIONS...OTHERWISE DRIER AND
SLIGHTLY COOLER AIR WILL INFILTRATE THE REGION.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WEDNESDAY AND THURSDAY...AN UPPER LEVEL LOW PERSISTS ACROSS THE
EASTERN GREAT LAKES REGION...WITH CYCLONIC FLOW ACROSS SOUTHERN NEW
ENGLAND. LOW LEVEL LAPSE RATES WILL STEEPEN EACH DAY WITH DIURNAL
CLOUDINESS EXPECTED. CLOUDS ARE EXPECTED TO BE MORE NUMEROUS
WEDNESDAY AS A SHORT WAVE APPROACHES. SCATTERED WET SNOW OR RAIN
SHOWERS COULD OCCUR ACROSS THE EAST SLOPES OF THE BERKSHIRES AT THAT
TIME. TEMPERATURES ARE EXPECTED TO AVERAGE AROUND 5 DEGREES BELOW
NORMAL BOTH DAYS.
FRIDAY AND SATURDAY...MORE LOW PRESSURE APPROACHES FROM THE GREAT
LAKES REGION. THE LOW WILL SWING A COLD FRONT ACROSS THE AREA EITHER
LATE FRIDAY OR EARLY SATURDAY. NOTED SOME MINOR TIMING DIFFERENCES
BETWEEN THE MORE PROGRESSIVE GFS/ECMWF/UKMET SOLUTIONS VERSUS THE
SLOWER CANADIAN GGEM MODEL. OVERALL SPED UP TIMING OF ARRIVAL BY
SEVERAL HOURS.
SUNDAY AND MONDAY...MODELS BEGIN TO DIVERGE REGARDING THE
AMPLITUDE OF THE GREAT LAKES TROUGH. NOTED THE DEEPER UKMET AND
ECMWF SOLUTIONS WITH COASTAL LOW PRESSURE DEVELOPING OFF THE MID
ATLANTIC COAST IN RESPONSE TO ANOTHER APPROACHING COLD FRONT BY
MONDAY. THE LATEST OPERATIONAL GFS IS NOT AS AMPLIFIED AND KEEPS
THE AREA COOL AND DRY INTO EARLY NEXT WEEK. HAVE DECIDED NOT TO
INCLUDE ANYTHING MORE THAN SLIGHT CHANCE POPS AT THIS TIME...BUT
CONFIDENCE REMAINS LOW.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
TODAY...
WIDESPREAD MVFR WITH AREAS OF IFR IN LOW CIGS. STRONG WINDS BOS/HYA
AND ACK. STRONG WINDS ARE MAKING IT TO THE SURFACE...WHICH SHOULD
RELAX LLWS PROFILE. ISOLATED TSTM POSSIBLE PVD/BOS/HYA AND ACK. WIND
SHIFT TO WSW 18-21Z BDL/BAF TO 22Z-00Z PVD/BOS/HYA/ACK.
TONIGHT...MVFR CEILINGS AND VSBYS IN LEFTOVER EVENING SHOWERS EAST.
OTHERWISE IMPROVEMENT TO VFR.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY. VFR/MVFR CEILINGS WITH DEVELOPING STRATOCUMULUS CLOUD
DECK AROUND 3000 TO 4000 FT. SCT -SHSN/-SHRA EAST SLOPES OF THE
BERKSHIRES.
WEDNESDAY NIGHT AND THU...VFR.
FRIDAY...VFR...THEN MVFR LATE WITH DEVELOPING RAIN SHOWERS.
SATURDAY...MVFR/IFR WITH SNOW OR RAIN SHOWERS EARLY...PERHAPS FREEZING
PRECIPITATION WELL INLAND. OTHERWISE IMPROVEMENT TO VFR WITH COLD
FROPA AND WINDSHIFT TO WEST.
&&
.MARINE...
TODAY...
GALES MOST WATERS...EXCEPT SCA RI WATERS AND NARR BAY. STW MERRIMACK
RIVER SOUTH TO PROVINCETOWN. WIND SHIFT TO WSW THIS AFTERNOON FROM W
TO E. ISOLATED TSTM POSSIBLE.
TONIGHT...LEFTOVER SMALL CRAFT ADVISORY MAINLY FOR HAZARDOUS SEAS.
WIND GUSTS TO 25 OR 30 KT DURING THE EVENING WITH COLD FRONTAL
PASSAGE.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY THROUGH SATURDAY...LEFTOVER SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS DUE TO EAST TO SOUTHEAST SWELL WEDNESDAY AND THURSDAY.
SMALL CRAFT ADVISORY WINDS POSSIBLE LATE FRIDAY INTO SATURDAY WITH AN
APPROACHING COLD FRONT.
&&
.TIDES/COASTAL FLOODING...
BOS REACHED 11.3 FT AT 930 AM WITH 10-13 FT SEAS. REPORTS OF MINOR C
FLOODING OVERSPLASH IN MARBLEHEAD. CF ADVISORY CONTINUES FOR MINOR
FLOODING VULNERABLE LOCATIONS...ESPECIALLY ESSEX COUNTY OF NE MASS.
PVD FOX POINT STORM TIDE THIS MORNING WAS 5.4 FT AT 7AM WITH
ULTIMATELY A 0.7 FT SURGE AFTER AN EARLIER MUCH MORE IMPRESSIVE 2 FT
SURGE NEAR 1AM IN THE LOWER PART OF THE TIDE CYCLE.
&&
.BOX
WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR MAZ005>007-
013>024.
COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR MAZ007-
015-016-019.
NH...WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR NHZ012.
RI...NONE.
MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ230>234-254-
255.
SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY FOR ANZ235>237.
STORM WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ250.
&&
SYNOPSIS...NOCERA/STRAUSS
NEAR TERM...DRAG/NOCERA 949
SHORT TERM...NOCERA
LONG TERM...STRAUSS
AVIATION...NOCERA/STRAUSS
MARINE...NOCERA/STRAUSS
TIDES/COASTAL FLOODING...DRAG 949Hazardous weather outlook, Nov 25, 5:13 AM EST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 513 AM EST TUE NOV 25 2008 CTZ002>004-MAZ002>004-008>012-026-NHZ011-015-261015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 513 AM EST TUE NOV 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>234-254-255-261015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 513 AM EST TUE NOV 25 2008 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ235>237-261015- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 513 AM EST TUE NOV 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RIZ001>008-261015- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 513 AM EST TUE NOV 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL TODAY WILL PRODUCE AREAS OF URBAN AND POOR DRAINAGE FLOODING. 1 TO 2 INCHES OF RAIN IS FORECAST TODAY WITH LOCAL AMOUNTS TO 3 INCHES POSSIBLE. THERE IS A VERY SLIGHT CHANCE OF A THUNDERSTORM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015-016-019-261015- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- 513 AM EST TUE NOV 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. LOCALLY HEAVY RAINFALL TODAY WILL PRODUCE AREAS OF URBAN AND POOR DRAINAGE FLOODING. 1 TO 2 INCHES OF RAIN IS FORECAST TODAY WITH LOCAL AMOUNTS UP TO 3 INCHES POSSIBLE. THERE IS A VERY SLIGHT CHANCE OF A THUNDERSTORM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. PLEASE REPORT TO THE NATIONAL WEATHER SERVICE ANY RAINFALL AMOUNTS EXCEEDING 2 INCHES...WINDS IN EXCESS OF 31 MPH AND ANY COASTAL FLOODING THIS MORNING. MAZ005-006-013-014-017-018-NHZ012-261015- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN HILLSBOROUGH NH- 513 AM EST TUE NOV 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. LOCALLY HEAVY RAINFALL TODAY WILL PRODUCE AREAS OF URBAN AND POOR DRAINAGE FLOODING. 1 TO 2 INCHES OF RAIN IS FORECAST TODAY WITH LOCAL AMOUNTS UP TO 3 INCHES POSSIBLE. THERE IS A VERY SLIGHT CHANCE OF A THUNDERSTORM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. PLEASE REPORT TO THE NATIONAL WEATHER SERVICE ANY RAINFALL AMOUNTS EXCEEDING 2 INCHES AND WINDS IN EXCESS OF 31 MPH. MAZ020>024-261015- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA- 513 AM EST TUE NOV 25 2008 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. LOCALLY HEAVY RAINFALL TODAY WILL PRODUCE AREAS OF URBAN AND POOR DRAINAGE FLOODING. 1 TO 2 INCHES OF RAIN IS FORECAST TODAY WITH LOCAL AMOUNTS UP TO 3 INCHES ARE POSSIBLE. THERE IS A VERY SLIGHT CHANCE OF A THUNDERSTORM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. PLEASE REPORT TO THE NATIONAL WEATHER SERVICE ANY RAINFALL AMOUNTS EXCEEDING 2 INCHES...WINDS IN EXCESS OF 31 MPH AND ANY COASTAL FLOODING THIS MORNING. ANZ250-261015- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 513 AM EST TUE NOV 25 2008 ...STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NOCERA
In the hours before
Local storm report, Nov 25, 10:06 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1006 AM EST TUE NOV 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM NON-TSTM WND DMG MARBLEHEAD 42.48N 70.87W
11/25/2008 ESSEX MA AMATEUR RADIO
TREE DOWN ON DEVERAUX STREET.
0933 AM NON-TSTM WND DMG DANVERS 42.57N 70.95W
11/25/2008 ESSEX MA AMATEUR RADIO
4 TO 5 INCH DIAMETER TREE LIMBS DOWN ON CONANT STREET.
0940 AM HIGH ASTR TIDES MARBLEHEAD 42.48N 70.87W
11/25/2008 ESSEX MA AMATEUR RADIO
MINOR COASTAL FLOADING CLOSING CAUSEWAY ROAD.
0943 AM HIGH ASTR TIDES MARBLEHEAD 42.48N 70.87W
11/25/2008 ESSEX MA AMATEUR RADIO
MINOR COASTAL FLOODING CLOSING THE BEACH AT FRONT AND
FRANKLIN STREETS.
0945 AM NON-TSTM WND DMG HAVERHILL 42.78N 71.09W
11/25/2008 ESSEX MA AMATEUR RADIO
POLES AND WIRES DOWN.
&&
HFRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 1:52 AM EST | Coastal Flood Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 2 more | 9 hr |
| Nov 25, 4:05 AM EST | Small Craft Advisory | BOX | 24 hr | |
| Nov 25, 7:26 AM EST | Areal Flood Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Norfolk and 3 more | 6 hr |
Nearby
Flood Watches in Massachusetts, 2008Flood Watches in New Hampshire, 2008Every flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.